# SDR CA010629023

- Difficulty date: May 11, 2001
- Submitted: July 5, 2001
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 2,469 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 2434 · DC Generator-Alternator
- Part: Brushes
- Part number: HED60CR132200
- Condition: Worn
- Location: Generator
- Part time: 222 hours
- Component: Generator, Bosch, 5243212158
- Stage of operation: CR
- How discovered: V
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) THE NR 2 GENERATOR CAUTION LIGHT ILLUMINATED ON THE CAWS PANEL. THE PILOT NOTED THAT THE NR 2 GENERATOR OUTPUT WAS FLUCTUATING BETWEEN A 60AMP DISCHARGE AND A 20 AMP POSITIVE CHARGE. HE TURNED THE GENERATOR OFF, THEN RE-SELECTED IT TO THE ON POSITION.THE RESET WAS SCESSFUL FOR APPROX. 20 MINUTES AT WHICH TIME FOR APPROX 20 MINUTES, THE PROBLEM REOCCURRED. MAINTENANCE FOUND THAT THE BRUSHES WERE WORN WELL BEYOND A SERVICEABLE LIMIT. A NEW SET OF BRUSHES WAS INSTALED AND THE AIRCRAFT GROUND RUN. NO FURTHER PROBLEMS NOTED.
